Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS El Paso, TX

April 28, 2000Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Apr 28, 2000, 6:02 PM MDT for Hudspeth County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2000, 6:02 PM MDT (00:02 UTC)
Expired
Apr 28, 2000, 6:35 PM MDT
In force
33 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Hudspeth County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5374 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS54 KEPZ 290005
SVRELP
TXC229-290035-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
602 PM MDT FRI APR 28 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 635 PM MDT

* AT 602 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  21 MILES SOUTHEAST OF DELL CITY...OR 5 MILES SOUTH OF SALT
FLAT MOVING EAST AT 30 MPH.

EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER...
FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM.
PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:29 PM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 28, 2:29 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 PM MDT FRI APR 28 2000

SYNOPSIS...
AN UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH
THE BORDERLAND SATURDAY NIGHT. THIS WILL PRODUCE A WINDY DAY FOR
SATURDAY. WINDS WILL DIMINISH ON SUNDAY AND TEMPERATURES WILL BE
SOMEWHAT COOLER THAN RECENTLY. MONDAY WILL BE PARTLY CLOUDY WHILE
UPPER TROUGH IS OVER NEW MEXICO...THEN TROUGH BEGINS MOVING OUT
MONDAY NIGHT ALLOWING FOR LESS CLOUDS ON TUESDAY WITH A BIT WARMER
TEMPERATURES.

DISCUSSION...
COOL FRONT HAS MADE ITS WAY WEST THROUGH MOST OF CWA...SHOULD BEGIN
MOVING EAST AGAIN THIS AFTERNOON AND TONIGHT AS MAINLY A DRY LINE.
SLIGHT CHANCE YET THIS AFTERNOON AND EARLY EVENING FOR AN ISOLATED
THUNDERSTORM...MAINLY EAST OF THE RIO GRANDE VALLEY. OTHERWISE DRYING
CONTINUES TONIGHT AS FLOW BECOMES SOUTHWEST. NEXT PACIFIC FRONT MOVES
IN ON SATURDAY. MODELS QUITE SIMILAR WITH FEATURE...PUSHING THE FRONT
THROUGH THE CWA BY LATE SATURDAY NIGHT. WINDS WILL INCREASE IN THE
AFTERNOON AND ARE EXPECTED TO LAST ALL NIGHT.

UPPER LOW SETTLES IN OVER NORTHERN NEW MEXICO FOR SUNDAY AND
MONDAY...BUT RIGHT NOW IT APPEARS NOT ENOUGH EASTERLY LOW LEVEL FLOW
TO RETURN MOISTURE BACK TO CWA...DRYLINE TO STAY EAST OF CWA.
TEMPERATURES WILL BE COOLER THAN THE PAST SEVERAL DAYS. LOW LIFTS
OUT TUESDAY AND TEMPERATURES WILL BEGIN WARMING AGAIN.

EL PASO               NB  60/ 88/ 64/ 83/ 54  00000
LAS CRUCES            NB  52/ 87/ 56/ 82/ 46  00000
ALAMOGORDO            NB  56/ 86/ 59/ 81/ 50  00000
CLOUDCROFT            NB  39/ 65/ 44/ 60/ 38  10000
TRUTH OR CONSEQUENCES NB  54/ 85/ 58/ 81/ 48  00000
SILVER CITY           NB  48/ 75/ 52/ 70/ 44  00000
DEMING                NB  51/ 86/ 55/ 80/ 45  00000
LORDSBURG             NB  48/ 88/ 52/ 80/ 42  00000
SIERRA BLANCA         NB  54/ 86/ 60/ 80/ 50  10000

.ELP...NONE

17 HEFNER

N
 S

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.